Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this red flag warning at May 7, 2007, 11:38 AM EDT for 12 counties in Michigan. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 11:38 AM EDT (15:38 UTC)
- Expired
- May 7, 2007, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDTX 071538 RFWDTX RED FLAG WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1138 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT THROUGH THE EARLY EVENING... .LARGE SURFACE HIGH PRESSURE CENTERED OVER THE NORTHEASTERN UNITED STATES WILL CONTINUE THE EASTWARD DRIFT....MAINTAINING THE EXTREMELY DRY AIRMASS OVER THE STATE. SOUTHERLY WINDS ARE EXPECTED TO SUSTAIN AT 20 MPH WITH GUSTS OF 25 MPH. SURFACE TEMPERATURES CLIMBING AT OR AROUND 75 DEGREES WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT. A HIGH FIRE DANGER THREAT WILL EXIST INTO THE EVENING UNTIL RELATIVE HUMIDITIES REBOUND. MIZ047>049-053>055-060>062-068-069-075-072345- /O.NEW.KDTX.FW.W.0002.070507T1538Z-070508T0100Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-LIVINGSTON-OAKLAND-WASHTENAW- 1138 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. PLENTY OF SUNSHINE WILL ALLOW TEMPERATURES THIS AFTERNOON AND EVENING TO RISE INTO THE MIDDLE 70S. WIDESPREAD RELATIVE HUMIDITIES...BELOW 25 PERCENT...ARE EXPECTED AS TEMPERATURES RISE AND DEWPOINTS CONTINUE TO DROP. SUSTAINED SOUTH WINDS OF 15 TO 20 MPH WILL PERSIST THROUGH THE AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CB
2 follow-up statements
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
000 WWUS83 KDTX 080051 RFWDTX RED FLAG WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 851 PM EDT MON MAY 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM... .TEMPERATURES HAVE FALLEN INTO THE 60S. THIS HAS CAUSED THE RELATIVE HUMIDITY TO RISE ABOVE CRITICAL LEVELS. WINDS HAVE ALSO SUBSIDED BELOW 15 MPH. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. MIZ047>049-053>055-060>062-068-069-075-080200- /O.EXP.KDTX.FW.W.0002.000000T0000Z-070508T0100Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-LIVINGSTON-OAKLAND-WASHTENAW- 851 PM EDT MON MAY 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... TEMPERATURES WILL FALL INTO THE 50S TONIGHT AND THE WINDS WILL DIMINISH TO LESS THAN 10 MPH. THUS...THE CONDITIONS THAT CAUSED THE HIGH FIRE DANGER TODAY WILL NO LONGER IMPACT THE REGION TONIGHT. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this red flag warning went out at May 7, 7:26 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 7, 7:26 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 726 AM EDT MON MAY 7 2007 .AVIATION... UNTIL LATE TONIGHT...WHILE STILL UNDER THE INFLUENCE OF HIGH PRESSURE...CLOUDS ARE EXPECTED TO BE CONFINED TO OCCASIONAL MID LEVEL CLOUDS AND HIGHER...INCLUDING THINNING CONVECTIVE DEBRIS COMING OUT OF WISCONSIN TODAY. 12Z TAFS DO...HOWEVER...HAVE LOW LEVEL WIND SHEAR MENTIONED UNTIL 14Z...AS VAD WINDS HAVE BEEN SEEN TO BE CONSIDERABLY HIGHER THAN THOSE ADVERTISED BY MODELS. FOR LATE TONIGHT...HAVE INCORPORATED THE DEVELOPMENT OF MVFR CEILINGS AS BETTER MOISTURE MOVES IN...AND AS SUPPORTED BY BOTH GFS AND NAM 06Z MODEL SOUNDINGS/TIME SECTIONS OF RELATIVE HUMIDITY. NO PRECIPITATION/VISIBILITY RESTRICTIONS MENTIONED IN TAFS. && .PREV DISCUSSION...ISSUED 418 AM EDT MON MAY 7 2007 SHORT TERM...TODAY AND TONIGHT GOOD MODEL CONSENSUS DEPICTS THE LARGE SURFACE HIGH PRESSURE SYSTEM OVER THE NORTHEASTERN STATES SETTLING SOUTHEAST THROUGH TONIGHT...THEREBY LOOSENING ITS INFLUENCE ON THE FORECAST AREA. WEAK SURFACE TROUGHINESS TO APPROACH FROM THE WEST LATE TONIGHT. MEANWHILE AT 500 MB...A NORTH TO SOUTH RIDGE TO REMAIN LODGED OVER THE AREA TODAY...BEFORE LEANING OVER/FLATTENING TONIGHT. THIS FLATTENING WILL LEAD TO MORE IN THE WAY OF WEST TO SOUTHWEST FLOW BRINGING IN WEAK SHORTWAVE TROUGH ENERGY TOWARD THE AREA. MOISTURE NEAR THE SURFACE AS WELL AS ALOFT TO REMAIN VERY LEAN TODAY. NOT AS DRY TONIGHT ESPECIALLY LATE TONIGHT AND PARTICULARLY IN THE NORTH. LOW TO MID LEVEL OMEGA ASCENT SLIGHT TONIGHT...MAINLY LATE AND MAINLY NORTH...WITH 850 TO 500 MB QVECTOR CONVERGENCE SLIGHT AT MOST AND LITTLE OR NO SURFACE WIND CONVERGENCE. 305K ISENTROPIC SURFACE PORTRAYS A BIT OF ASCENT BY LATE TONIGHT. HOWEVER...CONDENSATION PRESSURE DEFICITS VIA GFS ARE 50 MB LATE TONIGHT IN THE NORTH AT THE LOWEST...WITH NAM HIGHER YET. GOOD MODEL CONSENSUS SHOWS DRY QPF THROUGH TONIGHT ACROSS SOUTHEAST MI...THOUGH THE 00Z 13 KM RUC WAS AN EXCEPTION. WILL GO WITH CONSENSUS AND KEEP DRY GIVEN LIMITED MOISTURE AND DYNAMICS. QUITE A GOOD WARMUP EXPECTED TODAY...AS T1 TEMPERATURES EXPECTED TO BE AROUND 5 DEGREES CELSIUS ABOVE THOSE OF YESTERDAY AND 850 MB TEMPERATURES WARM TO AROUND 14 DEGREES C. AM FORECASTING LOW TO MID 70S EXCEPT COOLER NEAR THE GREAT LAKES. GFS MOS ALSO CONTINUES PREFERABLE TO OTHER MOS IN ITS MORE CONSERVATIVE SURFACE DEW POINT RISE THROUGH TONIGHT. LONG TERM...TUESDAY THROUGH SUNDAY MID AND HIGH LEVEL MOISTURE WILL INCREASE OVER THE AREA ON TUESDAY AS UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN. MOST OF THE MODELS ARE SHOWING A SHORTWAVE EJECTING OUT OF THE PLAINS AND LIFTING ACROSS SOUTHERN MINNESOTA/NORTHERN WISCONSIN THROUGH THE DAY. VERY DRY LOW LEVEL AIRMASS WILL BE SLOW TO MOISTEN ON TUESDAY AND AM CONCERNED THAT MODELS MAY BE TOO QUICK BRINGING 60F DEWPOINTS INTO LOWER MICHIGAN. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ARRIVES BY TUESDAY EVENING AS THIS SHORTWAVE PASSES TO OUR NORTH AND MID LEVEL INSTABILITY INCREASES. HAVE INCREASED POPS ON TUESDAY NIGHT AND WEDNESDAY AS THE HIGHER MOISTURE AXIS STALLS OVER OUR SOUTHERN COUNTIES...WITH PWS OVER 1.25 INCH ADVERTISED. THE 00Z/07 GFS SEEMS TO BE AN OUTLIER WITH A MUCH DEEPER AND SLOWER UPPER WAVE...LIKELY SUFFERING FROM CONVECTIVE FEEDBACK DUE TO ONGOING CONVECTION AND WILL LEAN TOWARDS A BLEND OF THE OTHER MODELS. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THURSDAY AS THE BOUNDARY SLOWLY SINKS SOUTH ACROSS THE STATE. FOR THE REMAINDER OF THE LONG TERM...A TROUGH WILL DEVELOP OFF THE WEST COAST WITH LINGERING CUT OFF UPPER LOW OVER THE PLAINS. SHORTWAVE ENERGY WILL MOVE THROUGH THE NEARLY ZONAL FLOW OVER CANADA WITH A SURFACE LOW PASSING WELL NORTH OF LOWER MICHIGAN THURSDAY NIGHT. AS THIS WAVE MOVES OFF TO THE EAST...HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND IT...KEEPING QUIET WEATHER IN PLACE FOR THE START OF THE WEEKEND. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE SURFACE HIGH IS EXPECTED TO PUSH AND EXTENT OF COLD AIR ADVECTION INTO SATURDAY. IF THE BAROCLINIC ZONE IS ABLE TO PUSH FURTHER SOUTH BY SATURDAY THEN TEMPS MAY NEED TO BE LOWERED. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...DWD SHORT TERM...DWD LONG TERM....KEK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 7, 4:33 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 433 AM EDT MON MAY 7 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-080845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 433 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AS A FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-080845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 433 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AS A FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.